I’m still dizzy. I’ve been dizzy for about 5 or 6 days now. Just unbalanced — things look odd, the world feels like it is slowly drifting to one side. This is different from the acute vertigo attack I had last year at the beginning of this illness and this is different than the “white-out” I’ve experienced my whole life when I stand up because I have low blood pressure. Last night, I woke up with stabbing pains in my stomach. I stayed awake for two hours, deep breathing. I don’t know if it was gas or what. I don’t care — I just want to track it. Other than that, my symptoms are: horrible headache, terrible back spams (mostly lower), my hands ache, neck pain, low-grade fever (99.7 when I took my temperature yesterday), and gritty eyes. But these are more like stone eyes or boulder eyes. Both eyes have what I used to call styes, but, upon deeper Internet exploration, may be something else… They’re not red or inflamed, they are small blisters on the inside lids. My top lip is swollen with some underground cystic acne nastiness. It looks like I was punched in the mouth. I look great, wish I could go out and socialize. But, seriously, I just miss feeling pretty. I miss getting dressed at all, let alone dressed UP. I miss not being in slippers.. a great pair of boots, a belt, jewelry … I miss brushing my hair and putting on mascara. I miss I miss I miss…
My thyroid hormone test results were fine. My liver and cholesterol panels looked fine. My bloodwork looked fine.
My first appointment of the week was acupuncture. He concentrated on harmonizing my shao yang symptoms which, according to Chinese medicine, are the alternating chills and fever I get daily.That night, after acupuncture, my daily headache became excruciating. It woke me up multiple times in the night. I thought it might have increased in severity from the acupuncture, which could have been true, but after the lingering brain cramps this morning, I actually think it might be from the Norco. I realise this is nuts seeing as I only took a quarter, but I can’t take Vicodin because of the headaches they give me and they’re the same ingredients.
I had my follow up with the Good Doctor on Tuesday. She said I seemed very tired and beat down. She thought it wasn’t a bad idea to take a holiday from the supplements if I felt overwhelmed and thought they might be contributing to the headache. But, she said I had to give my brain a holiday, too ~ stop worrying, planning, researching. Easier said than done. She didn’t want me to go off of the supplement and the birth control pill at the same time, which is fine because it’s not possible to go off the pill until I have a decent pain killer option. She had not received the results from the stool sample even though it’s been three weeks. She said once again, I never have these sort of troubles with labs! Stay tuned for the scathing essay I will write one day about medical mistakes. She said narcotics can absolutely give you a headache when you take them and give you a headache when they wear off. All in all, it was a pretty wasted trip. I think she took one look at my face and decided to concentrate on consoling me. Although, she did say she thought I should consider a brain MRI since my headaches are increasing in severity and waking me up at night. I think this disease is an autoimmune problem and/or a deep-seated pathogen that is causing neurological problems on top of all the others. I don’t think I have something that will show up on an MRI.
I also had a therapy appointment that day, too, and, since my chauffeur was also my spouse, I invited him into the session. It was good — for no other reason than they got to meet each other. I cried the whole time, explaining my guilt that he was doing so much and my grief that our lives had disappeared and my regret that we never did X/Y/Z before I got sick. Interestingly and to my relief, my therapist said that everything she has heard from me in the last few weeks is depressive thinking and is brand new. She said this whole year I have had anxiety over my sickness, leaving my career, what the future holds etc. — but that I had been a “trooper”. The depression of the last month is new and situational. I needed to hear that. It helps me say, get your shit together, girl, this isn’t you! When you are consumed by grief, it’s hard to remember what normal feels like. Even normal in sickness.
Today, I talked with an advocate for the M.E. Network with whom my aunt put me in touch (even my extended family has rallied to help me — I am very blessed). She is a nurse and had M.E. and recovered. She is adamantly against psychiatric drugs and she gave me her reasons. I agree with her and it was good to hear a healthcare worker not pushing the meds and talking about how compromised things have become because of pharmaceutical companies and their drug-pushing reps. However, getting a good pain killer and possibly an anti-anxiety or anti-depressant was my next course of action and now I feel hopeless again. Part of me just thought, if I give in and dope myself up, life would feel better even if it wasn’t better. She cautioned that M.E./C.F.S. patients’ brains are already compromised by the disease, so psychiatric drugs can make things much worse. I feel like I’m back to square one. Truly, my Rx is rest, short walks, baths, meditation and time…. while feeling like I’m dying for who knows how long? People have gone through worse. People are going through worse.
I’m grateful I’m not going through worse. This took me three days to write.